Alert archive / California / Gale Watches in 2017
Gale Watch 6, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 13, 2017, 2:32 AM PST. It took effect at Feb 15, 2017, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2017, 2:32 AM PST (10:32 UTC)
- In effect from
- Feb 15, 2017, 4:00 AM PST
- Expired
- Feb 14, 2017, 3:20 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
155 WHUS76 KEKA 131032 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 AM PST MON FEB 13 2017 ...AN APPROACHING STORM WILL BRING ROBUST SOUTH WINDS AND LARGE STEEP WAVES TO THE WATERS WEDNESDAY... PZZ470-131845- /O.NEW.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 232 AM PST MON FEB 13 2017 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTH WINDS 30 TO 40 KT POSSIBLE WEDNESDAY. * WAVES/SEAS...STEEP BUILDING WAVES TO 15 TO 19 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-131845- /O.NEW.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 232 AM PST MON FEB 13 2017 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTH WINDS 25 TO 35 KT POSSIBLE WEDNESDAY. * WAVES/SEAS...STEEP BUILDING WAVES TO 15 TO 18 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
966 WHUS76 KEKA 131630 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PST MON FEB 13 2017 PZZ470-140030- /O.CON.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 830 AM PST MON FEB 13 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... * WINDS...SOUTH 30 TO 40 KT POSSIBLE ON WEDNESDAY. * WAVES/SEAS...STEEP BUILDING TO 15 TO 19 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-140030- /O.CON.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 830 AM PST MON FEB 13 2017 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WINDS...SOUTH 25 TO 35 KT POSSIBLE ON WEDNESDAY. * WAVES/SEAS...STEEP BUILDING TO 15 TO 18 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
710 WHUS76 KEKA 132232 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 PM PST MON FEB 13 2017 PZZ470-140645- /O.NEW.KEKA.SC.Y.0020.170214T2300Z-170215T1200Z/ /O.CON.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 232 PM PST MON FEB 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 4 AM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 4 AM PST WEDNESDAY. * WINDS...SOUTH INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS TUESDAY AFTERNOON. INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 40 KT TUESDAY NIGHT AND 25 TO 35 KT WITH HIGHER GUSTS ON WEDNESDAY. * WAVES/SEAS...W TO SW BUILDING TO 10 TO 13 FEET TUESDAY NIGHT BUILDING TO 15 TO 19 FT WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-140645- /O.NEW.KEKA.SC.Y.0020.170215T0500Z-170215T1800Z/ /O.CON.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 232 PM PST MON FEB 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 10 AM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 10 AM PST WEDNESDAY. * WINDS...SOUTH INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS TUESDAY NIGHT. INCREASING TO 20 TO 30 KT WITH HIGHER GUSTS ON WEDNESDAY AND 25 TO 35 KT WITH HIGHER GUSTS WEDNESDAY NIGHT. * WAVES/SEAS...W TO SW BUILDING TO 10 TO 13 FEET TUESDAY NIGHT AND WEDNESDAY BUILDING TO 15 TO 18 FT WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
376 WHUS76 KEKA 140511 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 911 PM PST MON FEB 13 2017 PZZ470-141315- /O.CON.KEKA.SC.Y.0020.170214T2300Z-170215T1200Z/ /O.CON.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 911 PM PST MON FEB 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 4 AM WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... * WINDS...S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS TUESDAY AFTERNOON. INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 40 KT TUESDAY NIGHT AND 25 TO 35 KT WITH HIGHER GUSTS ON WEDNESDAY. * WAVES...SW TO W BUILDING TO 10 TO 13 FEET TUESDAY NIGHT... BUILDING TO 15 TO 19 FT WEDNESDAY NIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-141315- /O.CON.KEKA.SC.Y.0020.170215T0500Z-170215T1800Z/ /O.CON.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 911 PM PST MON FEB 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 10 AM WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WINDS...S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS TUESDAY NIGHT. INCREASING TO 20 TO 30 KT WITH HIGHER GUSTS ON WEDNESDAY AND 25 TO 35 KT WITH HIGHER GUSTS WEDNESDAY NIGHT. * WAVES...SW TO W BUILDING TO 10 TO 13 FEET TUESDAY NIGHT AND WEDNESDAY...BUILDING TO 15 TO 18 FT WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
043 WHUS76 KEKA 141120 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 320 AM PST TUE FEB 14 2017 PZZ470-141930- /O.EXT.KEKA.SC.Y.0020.170214T2300Z-170215T1100Z/ /O.UPG.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/ /O.NEW.KEKA.GL.W.0011.170215T1100Z-170215T2100Z/ /O.NEW.KEKA.SR.A.0003.170215T2100Z-170216T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 320 AM PST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 1 PM PST WEDNESDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 3 AM TO 1 PM PST WEDNESDAY. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...S 15 TO 20 KT THIS AFTERNOON...BECOMING STRONG GALES LATE TONIGHT THROUGH WEDNESDAY. STORM FORCE GUSTS NEAR 50 KT POSSIBLE WITH THE FRONTAL PASSAGE WEDNESDAY EVENING. * WAVES...A FRESH SWELL IN CONJUNCTION WITH WIND DRIVEN WAVES WILL BRING A LARGE, STEEP SEA STATE AROUND 15 TO 20 FT WEDNESDAY AFTERNOON/NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-141930- /O.EXT.KEKA.SC.Y.0020.170215T0500Z-170215T1700Z/ /O.UPG.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/ /O.NEW.KEKA.GL.W.0011.170215T1700Z-170216T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 320 AM PST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...S 5 TO 15 KT THIS AFTERNOON...BECOMING GALE FORCE WEDNESDAY. GUSTS NEAR 45 KT POSSIBLE WITH THE FRONTAL PASSAGE WEDNESDAY EVENING. * WAVES...A FRESH SWELL IN CONJUNCTION WITH WIND DRIVEN WAVES WILL BRING A LARGE, STEEP SEA STATE AROUND 15 TO 18 FT WEDNESDAY AFTERNOON/NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-141930- /O.EXB.KEKA.SC.Y.0020.170215T1100Z-170215T2100Z/ /O.NEW.KEKA.GL.W.0011.170215T2100Z-170216T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 320 AM PST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 3 AM PST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM TO 1 PM PST WEDNESDAY. * WINDS...S 5 TO 15 KTS THIS AFTERNOON...BECOMING GALE FORCE WEDNESDAY AFTERNOON. GUSTS NEAR 45 KT POSSIBLE WITH THE FRONTAL PASSAGE WEDNESDAY EVENING. * WAVES...A FRESH SWELL IN CONJUNCTION WITH WIND DRIVEN WAVES WILL BRING A LARGE, STEEP SEA STATE AROUND 15 TO 18 FT WEDNESDAY AFTERNOON/NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-141930- /O.EXB.KEKA.SC.Y.0020.170215T1700Z-170216T0000Z/ /O.NEW.KEKA.GL.W.0012.170216T0000Z-170216T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 320 AM PST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 3 AM PST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. * WINDS...S 5 TO 10 KT THIS AFTERNOON...BECOMING GALE FORCE WEDNESDAY AFTERNOON. GUSTS NEAR 45 KT POSSIBLE WITH THE FRONTAL PASSAGE WEDNESDAY EVENING. * WAVES...A FRESH SWELL IN CONJUNCTION WITH WIND DRIVEN WAVES WILL BRING A LARGE, STEEP SEA STATE AROUND 15 FT WEDNESDAY AFTERNOON/NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 12, 1:41 PM PST, 12 hours 51 minutes earlier.
Area forecast discussion, Feb 12, 1:41 PM PST, 12 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 141 PM PST Sun Feb 12 2017 .SYNOPSIS...An upper-level low was centered over the Lower Colorado River Valley Sunday afternoon. Elsewhere, a progressive westerly flow regime was located north of CA. At the surface, an inverted trough of low pressure was positioned from coastal WA/OR southward along the CA coast, with an area of N-S oriented high pressure positioned immediately west of the surface trough. This pattern is forecast to breakdown by Wednesday as a series of frontal waves move east across the NERN Pacific...and will herald the return of wetter weather. && .DISCUSSION...Subsidence and a dry midlevel airmass will persist across the region tonight...and with a moist/stable boundary layer airmass in place, patchy fog is forecast to develop...particularly for interior valleys. Thereafter, the upper ridge gradually breaks down Monday-Tuesday as height falls occur downstream from an upper trough approaching the NERN Pacific. As this takes place, a surface front will move toward coastal NRN CA, but the onset of precipitation is not expected to occur until Tuesday evening due to the previously mentioned subsidence/dry air located downstream from the front. Light to moderate rain will become probable by Wednesday...with downslope winds in the vicinity of Humboldt Bay locally limiting rainfall amounts. The downslope winds will also aid in moderating high temperatures into the low to mid 60s. A 40-60 kt low-level southerly jet will accompany the approaching frontal boundary, and may yield advisory level gusts for exposed ridges/coastal headlands, depending on how much inland progress the jet makes. By Wednesday afternoon/night, multi-model consensus shows the exit region of a 120+ kt upper jet spreading across a low-level baroclinic zone, which is forecast to yield cyclogenesis that will augment precipitation rates during the 00-12Z Thursday time period. However, this enhanced period of precipitation is forecast to progress east out of the CWA fairly quickly, which will likely limit robust rises for area rivers. Behind the Thursday morning frontal passage, cool air aloft is expected to spread east across the area, resulting in snow levels falling to 3500-4000 feet. Otherwise, showers will persist into Saturday, though latest model guidance shows a surface low tracking south of the region, which may diminish shower potential within a relatively unfavorable low-level northerly flow regime. && .AVIATION...VFR conditions and light winds will continue at KCEC and KACV through Monday. VFR conditions and light winds to calm conditions will prevail at KUKI through Monday. && .MARINE...A high pressure ridge will maintain light to moderate winds across the waters through Tuesday. Southerly winds and the seas will begin to increase across all the waters Tuesday night in advance of a low pressure system and associated cold front approaching the waters. Elevated southerly winds and elevated seas will peak across all the waters Wednesday. The winds and seas will begin to gradually diminish on Thursday. A small craft advisory is likely across the northern outer waters Tuesday night due to elevated winds and seas with a gale warning likely across the northern outer waters on Wednesday due to increasing winds. A small craft advisory is likely across the southern outer waters Wednesday and Thursday due to elevated winds and seas. Small craft advisories are likely across the near shore waters Wednesday and Thursday due to elevated winds and/or seas. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 12, 1:43 PM PST, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 143 PM PST Sun Feb 12 2017 CAZ101-103-104-109-132145- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 143 PM PST Sun Feb 12 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A storm system will bring gusty winds and moderate to heavy rain Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110>113-132145- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 143 PM PST Sun Feb 12 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A storm system will bring gusty winds and moderate to heavy rain Wednesday through Thursday. In addition, snow levels will lower to 3500-4000 feet Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:32 PM PST | Small Craft Advisory | EKA | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.